MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2, a4 and a5: unknown/ asked but not available.D6a: if implanted; give date: the intraocular lens was inserted and removed during the same procedure.D6b: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.H3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.H6: medical device problem code: 3191 - unspecified/other w/ patient involvement.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) was changed.It was indicated that there was patient contact.The product is not being returned.Through follow up, it was learned that the lens was removed on the same day of insertion and not during a secondary surgical procedure.It was indicated that there was no issue with the lens otherwise the doctor would have written that down.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section b5: additional information received indicated that the lens was fully inserted when patient squeezed, pulled away which capsule became unstable.It was confirmed that there was a capsule tear which the doctor had to do unplanned vitrectomy and use sutures.The lens was removed from patient's left eye and the surgery was completed successfully using a replacement lens of different model and diopter (ar40e, 20.0d).It was reported that the patient had unknown retinal pathology; they could not view the retina.That the patient was ok.Section a2: age/date of birth: 1/12/1944.Section a3: gender: male.Section a5: race: black or african american section e1: initial reporter title (e.G., mr., ms.): dr.Section e1: initial reporter first/given name: (b)(6).Section e2: health professional?: yes.Section e3: occupation: physician.The following fields were updated accordingly: section b1: report type: adverse event.Section b2: outcomes attributed to adverse event: required intervention to prevent.Permanent impairment/damage (devices).Section h1: type of reportable event: serious injury.Section h6: component codes: 4755.Section h6: health effect - impact code: 4631.Section h6: medical device problem code: 2993.Corrected data: based on the additional information received from the account which indicated that the reported capsular tear issue was due to patient squeezing, pulling away which capsule became unstable/tearing requiring unplanned vitrectomy and sutures; therefore, there was no product issues that caused or contributed to the reported issues and for that reason, the event no longer meets the reportable criteria and no further information will be provided under this manufacturer report number 3012236936-2023-00800.The following codes which were entered in the initial mdr report are no longer applicable to this event: section h6: component codes: 4756 - appropriate term/code not available.Section h6: health effect - impact code: 4627 - device explantation.Section h6: medical device problem code: 3191 - appropriate term/code not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16686607
Report Number3012236936-2023-00800
Device Sequence Number14932866
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)260628
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceBlack Or African American